MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH P/S II TIB BEARING INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH P/S II TIB BEARING INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 7492-0908
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 03/28/2000
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.The following devices were also listed in this report: p/s ii tib bearing insert; cat# 7492-0908; lot#unknown poly single m/l patella mod; cat#7610-0609; lot#e726 modular femoral comp (cement); cat#7380-0009; lot#lk98l124 cement mod.Tib.W/o holes; cat#7376-0009 ; lot#t98n345 series 7000 stem extension; cat#7895-1610; lot#37541801 series 7000 stem extension; cat#7895-1610; lot#37541801 simplex p full dose 1 pack; cat#6191-1-001; lot#rjf351.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Not available.
 
Event or Problem Description
Per medical review: on (b)(6) 2000 the patient underwent a revision of the left poly for a painful left revision total knee for which the operative report describes spinal anesthesia and a thirty minute tourniquet time.At the time there was no evidence of tibial loosening, and they changed the insert from an 8-millimeter to a 12-millimeter by uncomplicated surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding pain involving a scorpio insert was reported.The event was not confirmed by medical review.Method & results: product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿on (b)(6) 2000 the patient underwent a revision of the left poly for a painful left revision total knee for which the operative report describes spinal anesthesia and a thirty minute tourniquet time.At the time there was no evidence of tibial loosening, and they changed the insert from an 8-millimeter to a 12-millimeter by uncomplicated surgery.¿ ¿in view of this patient's complicated history of multiple total knee arthroplasty surgeries over more than twenty-two years he is doing remarkably well.Many of his symptoms when last noted in (b)(6) seemed to relate to his patellectomies and multiple revisions, including several for infection.X-rays on (b)(6) 2010, which is more than nine years after removal of the loose screw from the left femoral component, demonstrate a well- fixed cemented component with cement across the modular junction and with no evidence of movement or disassociation at that junction.No clinical follow-up beyond the patient's encounter on (b)(6) 2003, no patient demographics, no serial x-rays, and no examination of explanted components including the loose screw are available.No reason can be determined for why the screw backed out of this femoral component assuming it was properly torqued in place.Other than a brief additional surgical procedure to remove the screw no untoward events resulted from its backing out.There is no evidence of the patient suffering as a result of faulty prosthetic design, manufacturing, or materials in reviewing this complicated clinical history.¿ product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: the reported event for ¿painful left revision total knee¿ was not confirmed nor the root cause be determined.According to the operative report it was noted during surgery there was no evidence of tibial loosening and they removed the 8mm insert and replaced it with a 12mm insert.The clinician stated, ¿there is no evidence of the patient suffering as a result of faulty prosthetic design, manufacturing, or materials in reviewing this complicated clinical history.¿.

Brand Name
P/S II TIB BEARING INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7903721
Report Number0002249697-2018-03015
Device Sequence Number1395137
Product Code JWH
UDI-Device Identifier07613327035209
UDI-Public07613327035209
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K884410
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2000
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/1999
Device Catalogue Number7492-0908
Device Lot NumberAPFH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR